Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 3, 2021Wakulla County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 3, 2021, 6:13 PM EDT for Wakulla County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 6:13 PM EDT (22:13 UTC)
Expired
Jul 3, 2021, 6:30 PM EDT
In force
17 min
Issued by
NWS Tallahassee, FL

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS82 KTAE 032213
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
613 PM EDT Sat Jul 3 2021
 
FLZ115-127-032230-
Coastal Wakulla FL-Coastal Franklin FL-
613 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 630
PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Crawfordville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Alligator Point, Bald Point and Panacea-Wakulla Airport. 

LAT...LON 2986 8448 3003 8441 3000 8420 2999 8426
      2985 8429 2982 8441
TIME...MOT...LOC 2212Z 289DEG 21KT 2993 8437 

$$

AH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:46 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 3, 2:46 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Sat Jul 3 2021

.NEAR TERM [Through Sunday]...

Across the upper levels, a rather robust trough for July will be
slowly moving off the Mid-Atlantic coast tonight and tomorrow. The
cold front that was associated with this upper level feature that
moved into the region yesterday, and has become quasi-stationary
just off the northern Gulf coast today has lead to continuous
eastward propagating showers and thunderstorms along our coastal
regions today.  This front is expected to linger across this same
portion of our region throughout the night and during the day
tomorrow, which will lead to more rounds of showers and
thunderstorms overnight and throughout the day on Sunday. This will
especially be true for areas south of the Florida State line. For
areas north of the state line, chances for rain drop significantly
to near normal for this time of the year. Tomorrow, the subtropical
ridge should build back in over Florida later in the evening, which
is expected to aid in dissolving the aforementioned quasi-stationary
front.  This will also aid in returning mid and upper level moisture
to our region.  Overall lows tonight will fall into the low 70s and
climb into the upper 80s to near 90 for highs tomorrow.

.SHORT TERM [Sunday Night Through Monday Night]...

A small upper level low will develop develop over and drift
slowly north across the area during this period. A front will
stall over or just north of the region. This boundary and and
upper level support will enhance sea breeze convection resulting
in numerous showers and thunderstorms mainly south of I-10 Sunday
night drifting northward across the entire region on Monday. An
isolated strong storm and locally heavy rain will be possible. The
abundance of clouds and showers will keep afternoon temperatures
in the mid to upper 80s.

.LONG TERM [Tuesday Through Saturday]...

All eyes early in this period will be on Tropical Storm Elsa. The
latest NHC forecast has Elsa moving up the Florida west coast as a
strong tropical storm Monday night and Tuesday. A hurricane is still
possible, but becoming less likely. The future of Elsa might be
determined over the next 35 hours or so when it interacts with the
mountainous terrain of eastern Cuba. The latest official forecast
shows tropical storm force winds arriving at our coastline as early
as Tuesday, but more likely on Tuesday night. Therefore watches
could be posted for portions of the Big Bend coastline as early as
tomorrow. We encourage everyone to pay attention to future forecast
updates on the storm. This is also a great time to be sure you have
evacuation plans in place in case that becomes necessary, and to
check to make sure your emergency supply kits are fully stocked.
Once the threat from Elsa has passed, the remainder of the week will
remain unsettled with numerous showers and thunderstorms each day.

&&

.AVIATION...
[Through 18Z Sunday]

Showers and thunderstorms have mainly remained offshore for much of
the morning and early afternoon; however, expect coverage to
increase especially for ECP and TLH through the remainder of the
afternoon and early evening hours. The current 18Z sounding released
shows a dry layer starting at around 600 mb. This will likely keep
showers very low based today. ECP and TLH can expect brief periods
of MVFR to LIFR conditions if showers or thunderstorms move over the
terminals. Outside of showers everywhere else, VFR conditions should
prevail. Overnight, reduced CIGS at MVFR level conditions are
expected by the early morning hours, but should improve to VFR by
mid morning.

&&

.MARINE...

Moderate westerly winds will begin to diminish tonight and will
generally be 10 knots or less as they back to the southwest
Sunday night and Monday. The forecast for Tuesday into Wednesday
remains highly dependent on the future track of Tropical Storm
Elsa. The latest forecast has a strong tropical storm moving up
the west coast of Florida on Tuesday. The current forecast shows
tropical storm conditions possible across mainly the eastern
marine area Tuesday through Wednesday. We also indicate increasing
wave heights during this period due to swells arriving ahead of
Elsa.

&&

.FIRE WEATHER...

Given the high chances of rain over the next several days, there are
still currently no fire weather concerns at this time.

&&

.HYDROLOGY...

Widespread rainfall totals over the next couple of days will be
around 2 inches south of the Florida Border. However, some areas
in the FL Panhandle west of Tallahassee are forecast to get 3-5
inches of rain, BEFORE we get any of the rain from Elsa. Some of
the CAMs are showing that isolated amounts of 6-8 inches will be
possible. Therefore, the WPC has introduced a marginal risk for
excessive rainfall for Sunday and Sunday night across our Florida
counties and a flood watch will be considered by later shifts.
Based on the forecast for Elsa, the system will be moving steadily
northward as it passes with most of its rainfall impacting the
eastern Florida Big Bend where we could easily see a couple of
inches of rain.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  87  72  86  71 /  40  60  50  70  30
Panama City   74  85  73  84  73 /  70  70  60  70  30
Dothan        70  88  71  85  70 /  20  40  20  70  20
Albany        72  90  72  88  72 /  20  40  20  50  20
Valdosta      72  87  70  86  70 /  30  80  30  70  20
Cross City    73  86  72  88  72 /  60  70  50  70  30
Apalachicola  74  83  74  83  74 /  90  70  60  70  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Gulf-South Walton.

     High Rip Current Risk through late tonight for Coastal Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 3, 12:39 PM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1239 PM EDT Sat Jul 3 2021

FLZ034-134-031730-
Coastal Dixie FL-Inland Dixie FL-
1239 PM EDT Sat Jul 3 2021

...SPECIAL WEATHER STATEMENT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fowlers Bluff, or 10 miles southwest of Chiefland, moving east at 15
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Suwannee and Yellow Jacket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2938 8321 2960 8303 2956 8295 2954 8298
      2952 8297 2952 8298 2947 8298 2946 8300
      2943 8302 2940 8302 2937 8307 2935 8307
      2935 8306 2933 8309 2934 8310 2932 8312
      2932 8314 2933 8315
TIME...MOT...LOC 1639Z 270DEG 15KT 2940 8301

72-BUNKER
Special weather statement, Jul 3, 3:35 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
335 PM EDT Sat Jul 3 2021

FLZ026-027-032015-
Liberty FL-Inland Wakulla FL-
335 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND CENTRAL
LIBERTY COUNTIES UNTIL 415 PM EDT...

At 335 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Blountstown, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orange, Bristol, Telogia, East Camp, Jewel Fire Tower, Vilas, Jensen
Place, Central City, Red Hill, Clio, Estiffanulga, Woods, Nixon
Garden and Hosford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3022 8507 3042 8500 3037 8467 3035 8469
      3033 8472 3032 8470 3030 8471 3030 8466
      3010 8473
TIME...MOT...LOC 1935Z 286DEG 9KT 3029 8492

AH
Special weather statement, Jul 3, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 PM EDT Sat Jul 3 2021

FLZ115-127-032230-
Coastal Wakulla FL-Coastal Franklin FL-
613 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 630
PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Crawfordville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Alligator Point, Bald Point and Panacea-Wakulla Airport.

LAT...LON 2986 8448 3003 8441 3000 8420 2999 8426
      2985 8429 2982 8441
TIME...MOT...LOC 2212Z 289DEG 21KT 2993 8437

AH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:20 PM EDTSpecial Marine WarningTAE74 min
Jul 3, 10:57 AM EDTSpecial Marine WarningTAE93 min
Jul 3, 12:39 PM EDTSpecial Weather StatementTAEDixie51 min
Jul 3, 3:35 PM EDTSpecial Weather StatementTAELiberty40 min
Jul 3, 5:00 PM EDTAreal Flood AdvisoryTAECalhoun, Liberty3 hr
Jul 3, 6:20 PM EDTSpecial Marine WarningTAE55 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.